MAUDE Adverse Event Report: MEDSORB DOMINICANA, S.A. NEURO-SP-1/2X1/2"-STRL 20/CS; GAUZE/SPONGE, INTERNAL

MEDSORB DOMINICANA, S.A. NEURO-SP-1/2X1/2"-STRL 20/CS; GAUZE/SPONGE, INTERNAL
Model Number 30-054
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A distributing facility reported, "each pattie has a string and radiolucent marker.3 of the markers had come away from the pattie and that should not happen.2 went up into the suction and 1 was retrieved and put in specimen pot." (b)(4).Requested the return of the device, however it was unavailable to be returned.A supplier corrective action request (scar) will be issued to the supplier.The investigation is ongoing and not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Event or Problem Description
A distributing facility reported, "each pattie has a string and radiolucent marker.3 of the markers had come away from the pattie and that should not happen.2 went up into the suction and 1 was retrieved and put in specimen pot.".
 
Additional Manufacturer Narrative
A distributing facility reported, "each pattie has a string and radiolucent marker.3 of the markers had come away from the pattie and that should not happen.2 went up into the suction and 1 was retrieved and put in specimen pot." deroyal industries, inc.Requested the return of the device, however it was unavailable to be returned.Deroyal reviewed the work order for the lot specified and found no issues.This is a purchased product therefore deroyal does not maintain a risk analysis.An inventory check was conducted on one case of product.All were found to be acceptable.A complaint to sales ratio was conducted over the past two years and found to be (b)(4).A supplier corrective action request (scar) was issued to the supplier, (b)(4).Medsorb found that an issue similar to this was found to be caused by an inconsistency in the x-ray inspection of welds.Previously it was due to an adjustment of the sealing horn without using a feeler gauge.Also it was found within the investigation that operators do not periodically verify the x-ray welding process.However, in this instance, the product nor pictures were returned so the specific root cause could not be determined.Product in process was inspected and all found to be within specifications.Root cause: because no product or photos were returned and therefore no specific reviews could be conducted, the root cause was unable to be determined.Potential root cause: a potential cause is that the weld between the radiopaque strip and the sponge failed due to insufficient horn-to-anvil clearance, likely caused by variation in material thickness.This may have resulted in inadequate mechanical bonding.According to maintenance and manufacturing, the previous horn type offered greater stability during the welding process when material thickness variations occurred.Corrective and preventive actions: medsorb updated the relevant work instructions, validated new horn designs that provide better stability, and retrained production personnel to ensure proper set-up verification practices are followed.Deroyal will continue to monitor for trends around this item and issue.The investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
NEURO-SP-1/2X1/2"-STRL 20/CS
Common Device Name
GAUZE/SPONGE, INTERNAL
Manufacturer (Section D)
MEDSORB DOMINICANA, S.A.
zona franca industrial park
san pedro de marcoris,
DR 
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1703 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan facemire
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key22054052
Report Number1060680-2025-00030
Device Sequence Number17441447
Product Code EFQ
UDI-Device Identifier00749756037242
UDI-Public00749756037242
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K791871
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30-054
Device Lot Number24112873
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown